Depression Community
Coming off of Effexor
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Coming off of Effexor

I have been on Effexor since the end of April. I was up to 150mg, I have slowly gone down in dosage to 75mg, because of a terrible side effect. I've been noticing for the past 3 days I've been getting a weird sensation in my head. It doesnt make me dizzy or light-headed, I just feel almost as if my brain is moving around...if that makes any sense. I'm just wondering if this sensation could be a side effect of not taking the effexor 75mg for the past 2 days.
Related Discussions
3 Comments Post a Comment
Blank
Avatar_f_tn
it sure is. I was on effexor as a teenager and I was taking 137.5 mg I think. When I forgot even for one day to take a pill, by mid afternoon I was getting that vertigo feeling. Like when I close my eyes, the world tilts. "brain moving around in skull" is a great description of this effect. I try to explain to friends and family whohave not experienced it and they don't get it.

The same thing happens to me on celexa. Try not to give up and resort to your natural dose. It will feel like hell for a while but hang in there. You might want to stay on 75 for a while before going lower again to get your body to adjust first. I went off of them cold turkey, and I was reduced to a shaky, paranoid, crack-addict invalid for a full week before I started to feel a bit better. That was the worst week of my life. I just laid in bed for a whole week, shivering and shaking, my head exploding, I was terrified of irrational fears, I was too scared to stay where I was but I didn't have the motivation to even get up. My head was just spinning.

Good luck!!
Blank
997349_tn?1288351331
I have forgotten or failed to take my effexor without any problems at all. I have been on it for about seven years. It is a great drug for me and has made a difference in my life. I have not experienced side effects from the drug or when I have forgotten to take a pill or so. I am on 4 pills a day x 75 mg. each. It is the time released pill

Sincerely;
Dee
Blank
Avatar_m_tn
Hi,

It's most likely one of many possible side effects of coming down or off Effexor. Don't panic, you will survive, it's your brain adjusting to the lesser dose.

Don't just stop by the way, leep weaning. Got to 37.5 for 2 weeks and then stop altogether.

It's likely you will feel this sort of thing while you are coming off and after, for a couple of weeks. Be prepared for headaches and aches and pains as well. Take care and be careful driving too if you do.
Blank
Post a Comment
To
Recent Activity
1236893_tn?1394988190
Blank
gymdandee Great Comment
2 hrs ago
5391794_tn?1392785696
Blank
lynnsee commented on lynnsee's status
8 hrs ago
480448_tn?1397235344
Blank
nursegirl6572 commented on specialmom's status
9 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1397235344
Blank
nursegirl6572
PA
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt
Depression Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Mood Disorders Answerers
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1397235344
Blank
nursegirl6572
PA
585414_tn?1288944902
Blank
ILADVOCATE
NY
1551327_tn?1389046959
Blank
Bubulous
Tompkinsville, KY
574118_tn?1305138884
Blank
adel_ezz
cairo, Egypt